How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My dog ate some leather shoe thick polish and nyquil. He is

Customer Question

my dog ate some leather shoe thick polish and nyquil. He is throwing up a lot.
Any suggestions on how we can help me
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 9 months ago.

Hello.

I wouldn't expect too much in the way of toxicity signs here. It would take a lot of Nyquil to get into a liver toxicity range. The shoe polish is going to just cause some GI upset- vomiting/ diarrhea.

Most of these dogs will resolve on their own without any specific therapy. I would give him 4-6 hours with no food or water to try to stop the vomiting. After that, you can give small amounts of water every 2-4 hours. Once he goes 8-12 hours without vomiting, you can start offering food.

His signs should resolve fully over 12-24 hours.

I hope this helps, let me know if you have any other questions.

Expert:  Dr. Gary replied 9 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Gary